New York, 2009Damaging Winds in New York, August 16, 2009
August 16, 2009 · NWS ALY · 3 events in 1 county or zone
Isolated severe thunderstorms developed over Saratoga County during Sunday evening, August 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed over Saratoga County during Sunday evening, August 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 16, 6:13 PM EST, 56 minutes earlier.
Area forecast discussion, Aug 16, 6:13 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
713 PM EDT SUN AUG 16 2009
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE
THE WEATHER ACROSS NEW YORK AND NEW ENGLAND THROUGH EARLY
TUESDAY...WITH ABOVE NORMAL TEMPERATURES FOR MID AUGUST AND
MAINLY DRY WEATHER. THE NEXT CHANCE OF WIDESPREAD SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH A WEAK COLD FRONT WILL BE LATE
TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 625 PM...MICROSCALE EFFECT JUST NORTHEAST OF ALBANY WITH
THUNDERSTORM NEARLY STATIONARY ACROSS EXTREME SOUTHERN SARATOGA
COUNTY. WITH LIGHT STEERING FLOW...RAINFALL RATES PER THE RADAR QPE
WAS 1-2 INCHES. SINCE THIS HAS OCCURRED A VERY SMALL BASIN...HAVE
ISSUED AN FLS AT THE PRESENT TIME. IF OUTFLOW PERSISTS WITH
ADDITIONAL CONVECTION /WHICH SEEMS UNLIKELY AT THE PRESENT TIME DUE
TO LOSS OF DAYTIME HEATING AND AN INCREASING COLD POOL/...WE MIGHT
UPGRADE THIS ADVISORY. WE CONTINUE TO MONITOR POPUP CONVECTION
ACROSS THE DACKS AND WESTERN MOHAWK VALLEY BUT CROSS SECTIONS REVEAL
THE VERTICAL EXTENT IS LESS THAN THOSE OBSERVED DOWNSTREAM.
PREVIOUS DISCUSSION...
ISOLATED SHOWERS AND STORMS IN FORECAST FOR
ALL AREAS OF TERRAIN...THE CATSKILLS...ADIRONDACKS...SOUTHERN GREENS
AND BERKSHIRES...EXTENDING INTO NW CT AS SOME CONVECTION HAS BROKEN
THROUGH THE CAP. THESE SHOWERS AND STORMS WILL DISSIPATE WITH WANING
DIURNAL HEATING AS THE SUN SETS.
OTHERWISE...THE BERMUDA HIGH AT THE SFC AND ALOFT CONTINUES TO
DOMINATE THE SENSIBLE WEATHER OVER THE NORTHEAST. CLEARING SKIES
OVERNIGHT WILL ONCE AGAIN ALLOW FOR RADIATIONAL COOLING AND BR/FG
DEVELOPMENT AFTER MIDNIGHT. TEMPS SHOULD CLIMB QUICKLY AFTER THE
PATCHY RADIATIONAL FOG NEAR THE MAJOR RIVER VALLEYS DISSIPATES
AFTER SUNRISE.
MIN TEMPS OVERNIGHT WILL BE IN THE LOW TO MID 60S IN THE VALLEYS
AND MID TO UPPER 50S IN THE HIGHER TERRAIN. USED A BLEND OF
MAV/MET...AND TWEAKED TEMPS IN ADIRONDACKS A LITTLE WARMER BASED
ON RECENT OVERNIGHT LOWS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...GUIDANCE INDICATES H850 TEMPS AT 18C-19C FOR MOST OF THE
AREA...LEADING TO ANOTHER DAY ABOUT 10 DEGREES ABOVE NORMAL AT
THE SFC. MODEL SOUNDINGS STILL SHOW THE MID LEVEL CAP IN THE
700-650 HPA LAYER. THERE IS NO CLEAR FOCUS FOR CONVECTIVE
DEVELOPMENT... BUT CANNOT RULE OUT AN ISLD SHOWER/THUNDERSTORM.
ONCE AGAIN...LESS THAN 15 PERCENT CHC FOR SHRA/TSRA...SO HAVE
KEPT MONDAY DRY. WSW FLOW WILL CAUSE SOME DOWNSLOPING/COMPRESSIONAL
WARMING WHICH COULD CAUSE MONDAY TO BE THE WARMEST DAY SO FAR WITH
WIDESPREAD L90S IN THE VALLEYS...AND LOWER TO UPPER 80S ACROSS THE
MTNS.
MONDAY NIGHT...MIN TEMPS WILL RUN A LITTLE HIGHER WITH MID AND
U60S IN THE VALLEYS AND U50S TO L60S ACROSS THE HIGHER TERRAIN
WITH A LIGHT SOUTHERLY BREEZE AHEAD OF A SLOW MOVING COOL FRONT
APPROACHING FROM THE GREAT LAKES REGION. THERE MAY ALSO BE SOME
HIGH CLOUDS MOVING IN FROM THE NORTHWEST KEEPING MINS UP A LITTLE
BIT MORE FROM PREVIOUS NIGHTS.
TUE-WED...DURING THE DAY TUESDAY...SOME SHOWERS AND TSTORMS MAY
DEVELOP AHEAD OF THE COOL FRONT MOSTLY IN THE NW PORTIONS OF THE
CWA. GFS SOMEWHAT FASTER WITH THIS FRONT...MOVING THE PRECIP AS A
NARROW BAND...OUT OF OUR AREA LATE WEDNESDAY WITH HIGH PRESSURE
BUILDING IN BEHIND THE FRONT...ALLOWING FOR DRYING. ECMWF KEEPS
PRECIP AROUND MOST OF THE CWA FOR ALL OF WEDNESDAY. WITH HGTS
BECOMING MORE PARALLEL...HAVE KEPT POPS 20-30 PERCENT FOR SOUTHERN
TIER THROUGH WEDNESDAY AFTERNOON. AS FOR TEMPERATURES ON
WEDNESDAY...COOLER H850 TEMPS FILTERING IN LATE TUE NIGHT INTO
WED...WITH MAX TEMPS IN THE M80S IN THE VALLEYS AND M70S IN THE
HIGHER TERRAIN. TEMPS WILL STILL BE ABOUT 5 DEGREES ABOVE NORMAL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE TREND THE PAST SEVERAL DAYS CONTINUES TO FOCUS NOT ONLY ON
THE TROPICS BUT A RATHER STRONG SHORT WAVE DIVING SOUTHEAST
ACROSS THE NORTHWEST TERRITORIES AND CARVING OUT ANOTHER TROUGH
ACROSS THE CENTRAL AND UPPER PLAINS. THE INTERACTION OF THIS
DEVELOPING TROUGH AND TROPICAL ACTIVITY IN THE GULF AND
APPROACHING THE ATLANTIC SEABOARD WILL BE INTERESTING TO WATCH
/AND MODEL/.
DESPITE LITTLE CHANGE IN THE HEIGHT FIELD ALOFT FROM THE FRONTAL
PASSAGE DURING WEDNESDAY...STILL FIND IT HARD TO ACCEPT THE DRY
SOLUTION AS DEPICTED IN THE GFS/DGEX. THE HIRES ECMWF AND GGEM
SLOW THE FRONTAL PROGRESSION SIGNIFICANTLY AS THE AFOREMENTIONED
HEIGHT FIELD ALOFT BECOMES NEARLY PARALLEL TO THE SURFACE FLOW
WITH A SLIGHT TREND TOWARD RISING HEIGHTS IN ADVANCE OF THE
DEVELOPING TROUGH UPSTREAM. PREFER TO KEEP CHANCE POPS FOR THE
SOUTHERN HALF OF THE CWA AT THIS TIME.
THE FRONTAL BOUNDARY WILL LIFT BACK NORTH AS A STRENGTHENING WARM
FRONT ON THURSDAY WITH AN INCREASED CHANCE FOR CONVECTION. THIS
COULD PROVE TO BE AN INTERESTING DAY DEPENDING ON HOW MUCH
INSOLATION WE RECEIVE AS LOW LEVEL CONVERGENCE IS EXPECTED TO
INCREASE RATHER QUICKLY WITH FORECAST SHOWALTER VALUES QUITE LOW.
THIS WARM FRONT LIFTS NORTH AS WE ONCE AGAIN FIND THE CWA
EMBEDDED IN THE WARM AND MOIST SECTOR FOR THE END OF THE WEEK.
GULF OF MEXICO FEED IS EXPECTED TO BE WIDE OPEN AS...WHAT IS
EXPECTED TO BE A MAJOR HURRICANE APPROACHING THE EASTERN SEABOARD
/BUT STILL WELL OFFSHORE BY FRIDAY PER THE NHC FORECAST/. THIS
WILL LIKELY SLOW THE FORWARD PROGRESSION OF THE UPSTREAM TROUGH
AND ASSOCIATED SURFACE FRONT FOR THE WEEKEND. CONFIDENCE IS
RATHER LOW ON THE SENSIBLE WEATHER THIS WEEKEND AND WILL RETAIN
THE LOW PROBABILITIES AT THIS TIME.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
WIDELY SCATTERED CONVECTION CONTINUES THROUGH THE MOHAWK VALLEY AND
PORTIONS OF THE DACKS. THIS MAY IMPACT KALB-KGFL BUT IT SEEM KPOU
WILL BE BYPASSED. FOR THIS EVENING...WE WILL PLACE VCSH AND CIG-CB
AND AMEND IF THESE UPSTREAM CELLS REMAIN IN PLACE AND HOLD
TOGETHER.
OTHERWISE...OVERNIGHT...MAIN PROBLEM WILL BE FOG FORMATION AS
SURFACE DEWPOINTS ARE ALREADY SHOWING A REBOUND /GREATER THAN 70F/.
WILL PLACE A TEMPO GROUP FOR NOW WITH LOW END MVFR/IFR CONDITIONS AS
WINDS WILL RELAX TO NEAR CALM. CONDITIONS QUICKLY IMPROVE ON MONDAY
WITH ADDITIONAL CU/CB DEVELOPMENT EXPECTED.
OUTLOOK...
MON NT...VFR...NO WX. MVFR/IFR FOG POSSIBLE OVERNIGHT MAINLY GFL AND
POU.
TUE...VFR...WITH CHC PM -SHRA/TSRA.
WED...VFR...WITH MVFR POSSIBLE IN -SHRA/TSRA.
THU...VFR...WITH A CHC -SHRA/-TSRA IN THE AFTN.
&&
.FIRE WEATHER...
IN MANY AREAS OUTSIDE OF HIGHER TERRAIN...IT HAS BEEN MORE THAN 8
DAYS SINCE WE HAVE HAD A WIDESPREAD QUARTER INCH OF RAIN OR MORE.
SO...SOME LOW LEVEL DRYING CONDITIONS HAVE OCCURRED AND WILL
CONTINUE THROUGH AT LEAST TUESDAY. HAINES INDICES WILL APPROACH 6
IN EASTERN NEW YORK AND WESTERN NEW ENGLAND MONDAY AND TUESDAY.
A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE
THE WEATHER ACROSS NEW YORK AND NEW ENGLAND THIS AFTERNOON AND
INTO EARLY NEXT WEEK...WITH ABOVE NORMAL TEMPERATURES FOR MID
AUGUST AND MAINLY DRY WEATHER. THE NEXT CHANCE OF WIDESPREAD
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK COLD FRONT WILL
BE LATE TUESDAY INTO WEDNESDAY.
RELATIVE HUMIDITY VALUES WILL RECOVER TO 85 TO 100 PERCENT
TONIGHT...AND DROP TO 35 TO 50 PERCENT DURING THE TOMORROW
AFTERNOON. RELATIVE HUMIDITY VALUES WILL RECOVER TO 85 TO 100
PERCENT TOMORROW NIGHT TONIGHT...AND DROP TO 40 TO 55 PERCENT
TUESDAY AFTERNOON.
THE WINDS WILL BE LIGHT TO CALM OVERNIGHT...AND BECOME WEST OR
SOUTHWEST AT 10 TO 15 MPH TOMORROW. THE WINDS WILL BE LIGHT TO
CALM TOMORROW NIGHT...AND BECOME SOUTHWEST AT 10 TO 20 MPH
TUESDAY.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS WITH MAINLY HOT
AND DRY WEATHER EXPECTED PRIOR TO TUESDAY. THERE IS A CHANCE OF
SHOWERS AND THUNDERSTORMS BY THE MID WEEK AHEAD OF A COLD
FRONT...WITH LESS THAN A HALF OF AN INCH OF RAINFALL EXPECTED
TUESDAY NIGHT THROUGH THURSDAY...EXCEPT LOCALLY HIGHER AMOUNTS
WITH ANY CONVECTION. RIVER FLOWS WILL CONTINUE AT NORMAL TO BELOW
NORMAL LEVELS FOR MID AUGUST.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...KGS/NAS
NEAR TERM...BGM/KGS
SHORT TERM...KGS
LONG TERM...BGM
AVIATION...BGM
FIRE WEATHER...NAS
HYDROLOGY...TAW/KGS
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Aug 16, 6:15 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
715 PM EDT SUN AUG 16 2009
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
715 PM EDT SUN AUG 16 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
WIDELY SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF THE MOHAWK
VALLEY...ADIRONDACKS...CAPITAL REGION AND ADJACENT WESTERN NEW
ENGLAND THROUGH EARLY THIS EVENING. MAIN HAZARD WILL BE FROM HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING. ACTIVITY IS EXPECTED TO
SUBSIDE THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Aug 16, 4:06 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT SUN AUG 16 2009
NYZ050-052>054-162200-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
506 PM EDT SUN AUG 16 2009
...A STRONG THUNDERSTORM IN
EXTREME NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COHOES...
CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF TROY...
SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF MECHANICVILLE...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAINFALL. THIS STORM WAS LOCATED NEAR WATERFORD...OR ABOUT OVER
COHOES...AND MOVING SOUTHEAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
LATHAM BY 515 PM EDT
WATERFORD AND COHOES BY 525 PM EDT
GREEN ISLAND AND WATERVLIET BY 535 PM EDT
TROY BY 545 PM EDT
CENTER BRUNSWICK BY 555 PM EDT
WYANTSKILL AND WYNANTSKILL BY 600 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
Special weather statement, Aug 16, 4:48 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT SUN AUG 16 2009
NYZ050-052>054-162245-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
548 PM EDT SUN AUG 16 2009
...A STRONG THUNDERSTORM IN
EXTREME NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF COHOES...
CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CLIFTON PARK...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COHOES...OR
ABOUT OVER COHOES...AND MOVING EAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
COHOES BY 620 PM EDT
WATERFORD BY 630 PM EDT
CENTER BRUNSWICK BY 645 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
Special weather statement, Aug 16, 5:14 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT SUN AUG 16 2009
NYZ053-054-162245-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
614 PM EDT SUN AUG 16 2009
...A STRONG THUNDERSTORM IN CENTRAL RENSSELAER COUNTY IN EAST
CENTRAL NEW YORK...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GRAFTON...OR
ABOUT 10 MILES EAST OF TROY...AND MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 625 PM EDT
BERLIN BY 645 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
Special weather statement, Aug 16, 6:38 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
738 PM EDT SUN AUG 16 2009
NYZ039-040-048>050-170030-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
MONTGOMERY NY-SOUTHERN FULTON NY-
738 PM EDT SUN AUG 16 2009
...STRONG THUNDERSTORMS IN
SOUTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM...
EXTREME SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
NORTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM GLENVILLE TO 7 MILES SOUTHWEST OF ROTTERDAM
JUNCTION...OR ALONG A LINE EXTENDING FROM AMSTERDAM TO 9 MILES SOUTH
OF AMSTERDAM...AND MOVING EAST AT 15 MPH.
THUNDERSTORMS WILL BE NEAR...
GLENVILLE BY 755 PM EDT
ROTTERDAM JUNCTION BY 800 PM EDT
SCOTIA BY 820 PM EDT
SCHENECTADY...ROTTERDAM...EAST GLENVILLE AND BURNT HILLS BY 825 PM
ALPLAUS AND NISKAYUNA BY 830 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
BGM
Thunderstorm Wind, Saratoga
- When
- August 16, 7:09 PM EST
- Where
- Saratoga County, 0.69 mi N of Halfmoon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.840, -73.720
A tree was reported down due to strong thunderstorm winds and partially blocked a roadway approximately 5 miles east southeast of Clifton Park.
Thunderstorm Wind, Saratoga
- When
- August 16, 7:20 PM EST
- Where
- Saratoga County, 1.55 mi SSW of Clifton Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.858, -73.778
Damage to a construction site occurred at Clifton Park Center in Clifton Park due to strong thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- August 16, 7:20 PM EST
- Where
- Saratoga County, 1.47 mi NNW of Stillwater
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.950, -73.660
A tree was reported down due to strong thunderstorm winds and partially covered a roadway approximately 4 miles north northeast of Mechanicville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Florida, August 16 to 17, 20091 death · $200,000 · 5 events
- Heat in Pennsylvania, August 16 to 21, 20091 death · 5 events
- Rip Current in Florida, August 16, 20091 death · 1 event
- Heat in New Jersey, August 16 to 21, 200910 injured · 3 events
- Damaging Wind in Iowa, August 16, 2009$200,000 · 65 kt wind · 1 event
- Storm Surge in Florida, August 16 to 17, 2009$125,000 · 4 events
- Tornado in Florida, August 16, 2009$103,000 · EF0 · 1 event
- Flash Flooding in North Carolina, August 16 to 17, 2009$50,000 · 2 events
- Flash Flood and Damaging Winds in Tennessee, August 16, 2009$37,000 · 60 kt wind · 4 events
- Damaging Winds in Michigan, August 16, 2009$30,000 · 54 kt wind · 2 events
- Storm Surge and Flash Flood in Florida, August 16 to 17, 2009$25,000 · 2 events
- Flash Flooding and Hail in Missouri, August 16 to 17, 20091.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186686, 186685, 186688.